Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 44, NWS La Crosse, WI

July 18, 2015Adams County, Juneau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 18, 2015, 3:37 AM CDT for Adams County, Juneau County, Wisconsin. It was in force for 68 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 3:37 AM CDT (08:37 UTC)
Expired
Jul 18, 2015, 4:45 AM CDT
In force
68 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, WI, Juneau County, WI

The radar

The La Crosse radar (KARX), 97 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 4:03 AM CDTTSTM WND GST 49Volk Field, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 12:41 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WUUS53 KARX 180837
SVRARX
WIC001-057-180945-
/O.NEW.KARX.SV.W.0044.150718T0837Z-150718T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
337 AM CDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JUNEAU COUNTY IN CENTRAL WISCONSIN...
  ADAMS COUNTY IN CENTRAL WISCONSIN...

* UNTIL 445 AM CDT

* AT 336 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTHEAST OF SHERWOOD TO WARRENS AND NORWALK...
  MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...LAW ENFORCEMENT. TREE WAS DOWN ON A POWER LINE IN SPARTA.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ELROY AROUND 400 AM CDT.
  NEW LISBON AND NEW ROME AROUND 410 AM CDT.
  MAUSTON AROUND 415 AM CDT.
  DELLWOOD AROUND 420 AM CDT.
  FRIENDSHIP AND ADAMS AROUND 430 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEMONWEIR...STRONGS PRAIRIE...BIG FLATS...LINDINA AND CAMP DOUGLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4364 9002 4373 9031 4425 9031 4425 8960
      4364 8960
TIME...MOT...LOC 0836Z 270DEG 42KT 4438 9041 4384 9069 

HAIL...<.75IN
WIND...60MPH
 
$$

AJ
4 follow-up statements
803 
WWUS53 KARX 180857
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
357 AM CDT SAT JUL 18 2015

WIC001-057-180945-
/O.CON.KARX.SV.W.0044.000000T0000Z-150718T0945Z/
JUNEAU WI-ADAMS WI-
357 AM CDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR JUNEAU AND ADAMS COUNTIES...

AT 356 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PITTSVILLE TO 10 MILES SOUTH OF TOMAH...MOVING
EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. THESE STORMS HAVE HAD A HISTORY OF 
         KNOCKING TREES DOWN.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  NEW LISBON AND NEW ROME AROUND 415 AM CDT.
  MAUSTON AND NECEDAH AROUND 420 AM CDT.
  DELLWOOD AROUND 425 AM CDT.
  FRIENDSHIP AND ADAMS AROUND 435 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEMONWEIR...STRONGS PRAIRIE...BIG FLATS...LINDINA AND CAMP DOUGLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4364 9002 4373 9031 4425 9031 4425 8960
      4364 8960
TIME...MOT...LOC 0856Z 270DEG 42KT 4438 9017 4384 9045 

HAIL...<.75IN
WIND...60MPH
 
$$

AJ
523 
WWUS53 KARX 180907
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
407 AM CDT SAT JUL 18 2015

WIC001-057-180945-
/O.CON.KARX.SV.W.0044.000000T0000Z-150718T0945Z/
JUNEAU WI-ADAMS WI-
407 AM CDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR JUNEAU AND ADAMS COUNTIES...

AT 407 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF BABCOCK TO NEAR ELROY...MOVING EAST AT
50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT.  THESE STORMS HAVE HAD A HISTORY OF        
         KNOCKING TREES DOWN TO THE WEST IN TREMPEALEAU AND JACKSON 
         COUNTIES.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  NEW ROME AROUND 415 AM CDT.
  MAUSTON AROUND 420 AM CDT.
  WISCONSIN DELLS AROUND 440 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEMONWEIR...STRONGS PRAIRIE...BIG FLATS...LINDINA AND CAMP DOUGLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4364 9002 4373 9031 4425 9031 4425 8960
      4364 8960
TIME...MOT...LOC 0907Z 270DEG 44KT 4426 9001 4374 9034 

HAIL...<.75IN
WIND...60MPH
 
$$

AJ
161 
WWUS53 KARX 180921
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
421 AM CDT SAT JUL 18 2015

WIC001-057-180945-
/O.CON.KARX.SV.W.0044.000000T0000Z-150718T0945Z/
JUNEAU WI-ADAMS WI-
421 AM CDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR JUNEAU AND ADAMS COUNTIES...

AT 420 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF NEW ROME TO NEAR WONEWOC...MOVING EAST
AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. THERE WAS ALSO A 49 MPH WIND GUST REPORTED 
         AT THE VOLK FIELD AIRPORT.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  WISCONSIN DELLS AROUND 440 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEMONWEIR...STRONGS PRAIRIE...BIG FLATS...LINDINA AND CAMP DOUGLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4364 9002 4373 9031 4403 9030 4425 9010
      4425 8960 4364 8960
TIME...MOT...LOC 0920Z 273DEG 44KT 4425 8976 4370 9015 

HAIL...<.75IN
WIND...60MPH
 
$$

AJ
971 
WWUS53 KARX 180935
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
435 AM CDT SAT JUL 18 2015

WIC001-057-180945-
/O.CON.KARX.SV.W.0044.000000T0000Z-150718T0945Z/
JUNEAU WI-ADAMS WI-
435 AM CDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHERN JUNEAU AND ADAMS COUNTIES...

AT 435 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PLAINFIELD TO 8 MILES WEST OF WISCONSIN DELLS...
MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN JUNEAU AND ADAMS COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...LEMONWEIR...BIG FLATS...LINDINA...LYNDON STATION AND
COLBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4364 9002 4373 9031 4402 9001 4424 8980
      4425 8960 4364 8960
TIME...MOT...LOC 0935Z 275DEG 41KT 4424 8949 4366 8994 

HAIL...<.75IN
WIND...60MPH
 
$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:56 AM CDT, 41 minutes earlier.

Area forecast discussion, Jul 18, 2:56 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
256 AM CDT SAT JUL 18 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 256 AM CDT SAT JUL 18 2015

TWO PRONGED EVENT TODAY ACROSS THE FORECAST AREA WITH BOW ECHO
CURRENTLY MOVING THROUGH PROVIDING DAMAGING WINDS. SEVERAL SPIN UP
CIRCULATIONS ALONG THE LEADING EDGE OF THE LINE AND QLCS TORNADOES
A DISTINCT POSSIBLITY. IMPRESSIVE LOW LEVEL SHEAR AND VERY UNSTABLE
AIR WILL ALLOW IT TO CONTINUE TO PROPAGATE THROUGH THE AREA FOR
THE REMAINDER OF THE NIGHT...EXITING SHORTLY AFTER SUNRISE. SOME
WEAKER CONVECTION IS OCCURRING BEHIND THE WELL DEFINED COMMA
HEAD...BUT DO ANTICIPATE THAT ACTION WILL WANE. FOCUS THEN
BECOMES ON POTENTIAL FOR REDEVELOPMENT AGAIN IN THE AFTERNOON.
SYSTEM IS LEAVING BEHIND A SUBSTANTIAL COLD POOL THAT WILL HAVE TO
BE OVERCOME BEFORE NEW STORMS CAN DEVELOP. THERE WILL BE GOOD
DYNAMIC FORCING DUE TO THE POTENT SHORT WAVE TRACKING ALONG THE
INTERNATIONAL BORDER...BUT BEST SHEAR AND INSTABILITY LOOK TO BE
FOCUSING FURTHER SOUTH AND EAST OF THE FORECAST AREA BY THIS
AFTERNOON. MORNING ACTIVITY WILL SURELY LEAVE AN OUTFLOW BOUNDARY
TO THE SOUTH OF OUR FORECAST AREA. MEANWHILE...THE MAIN COLD FRONT
WILL BE SURGING EAST ACROSS THE REGION. MODELS HAVE BEEN HAVING A
DIFFICULT TIME RESOLVING ALL OF THE CONVECTIVE POTENTIAL VIA
SIMULATED RADAR AND/OR PRECIP. OVERALL MOST FAVOR THE NAM SOLUTION
WHICH HAS CONVECTION FIRING ON THE SOUTHERN OUTFLOW BOUNDARY
AREA...WITH SOME OTHER WEAKER CONVECTION FORMING ALONG THE COLD
FRONT. GOING WITH THAT SCENARIO FOR NOW.

FINAL CONCERN IS THE WARM AND MUGGY CONDITIONS ANTICIPATED. ONCE
ALL THIS RAIN TAPERS OFF...SHOULD SEE A PERIOD OF CLEARING WHICH
WILL ALLOW FOR TEMPERATURE RECOVERY. WILL DEFINITELY BE HUMID...
BUT NOT CONFIDENT THAT AMBIENT TEMPERATURES WILL GET MUCH HIGHER
THAN 90. HEAT INDEX VALUES WILL BE BORDERLINE...AND WITH THE
UNCERTAINTY ON JUST HOW MUCH RECOVERY WE WILL HAVE...DID NOT
INCLUDE HEAT ADVISORY.

RAIN ACTIVITY WILL ALL PUSH OUT OF THE AREA THIS EVENING AS HIGH
PRESSURE BUILDS IN.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 256 AM CDT SAT JUL 18 2015

AREA BETWEEN SYSTEMS ON SUNDAY...WITH A TRANQUIL DAY ANTICIPATED.
BUT WITH OUR REGION STILL ON THE SOUTHERN EDGE OF THE NEARLY ZONAL
WESTERLIES...THE NEXT RIPPLE IN THE FLOW LOOKS TO SLIDE THROUGH ON
MONDAY WITH AN ATTENDANT SURFACE BOUNDARY. MODELS HAVING A
DIFFICULT TIME WITH THE TIMING...SO BROAD BRUSHED RAIN CHANCES
AND STRETCHED INTO MONDAY NIGHT. A PERIOD OF HIGH PRESSURE AGAIN
FOR MID-WEEK...WITH THE NEXT DISTURBANCE SPREADING RAIN CHANCES IN
LATER IN THE WEEK. OVERALL...TEMPERATURES CONTINUE TO APPEAR TO BE
AT OR BELOW NORMALS FOR THIS TIME OF YEAR.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1142 PM CDT FRI JUL 17 2015

RADAR SHOWING A LINE OF STRONG TO SEVERE STORMS BEARING DOWN ON
KRST/KLSE TAF SITES. EXPECTING THIS LINE TO MOVE THROUGH KRST
AROUND 07Z TIME FRAME AND KLSE IN THE 08-09Z TIME FRAME. PUT IN
TEMPO TS WINDS OF 29030G45KT...BUT COULD GUST HIGHER IF THESE
STORMS MAINTAIN CURRENT INTENSITY. EXPECT DRASTIC TEMPO REDUCTIONS
IN VSBY/CIGS IN THE STORMS AS WELL. A BIT OF A BREAK IN THE
ACTION IN THE MORNING...BUT THEN WILL HAVE TO CONTEND WITH A COLD
FRONT MOVING THROUGH BY EARLY AFTERNOON. MODELS OFFERING DIFFERING
OPINIONS ON CONVECTION ALONG THE FRONT...WITH A COUPLE NOT DOING
ANYTHING. FOR NOW...HAVE INCLUDED A VCTS AT KRST AFTER 17Z AND
KLSE AFTER 19Z. LOOK LIKE COLD FRONT AND CONVECTION SHOULD BE
CLEAR OF THE AREA BY EARLY EVENING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...MW
LONG TERM...MW
AVIATION...DAS
Hazardous weather outlook, Jul 17, 11:20 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1120 PM CDT FRI JUL 17 2015

WIZ043-044-181200-
JUNEAU-ADAMS-
1120 PM CDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

A LINE OF STRONG TO SEVERE STORMS COULD IMPACT THE AREA BETWEEN 3
AM AND 6 AM. DAMAGING WINDS...LARGE HAIL...AND BRIEF HEAVY RAIN
ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING. SOME OF
THESE STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL.

HEAT INDICES MAY APPROACH 100 DEGREES SOUTH OF INTERSTATE 90
SATURDAY AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY
AFTERNOON INTO SATURDAY EVENING. IF THE STORMS DEVELOP...HAZARDS
WOULD INCLUDE LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY
RAINFALL.

ADDITIONAL STORMS COULD OCCUR AT TIMES FROM MONDAY NIGHT THROUGH
THURSDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WOULD BE
POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AM AND 6 AM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ032-181200-
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-BUFFALO-
1120 PM CDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A LINE OF SEVERE STORMS COULD IMPACT THE AREA BETWEEN 1 AM AND 3
AM. DAMAGING WINDS...LARGE HAIL...AND BRIEF HEAVY RAINFALL ARE
POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING. SOME OF
THESE STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL.

HEAT INDICES MAY APPROACH 100 DEGREES SOUTH OF INTERSTATE 90
SATURDAY AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY
AFTERNOON INTO SATURDAY EVENING. IF THE STORMS DEVELOP...HAZARDS
WOULD INCLUDE LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY
RAINFALL.

ADDITIONAL STORMS COULD OCCUR AT TIMES FROM MONDAY NIGHT THROUGH
THURSDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WOULD BE
POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION  MAY BE NEEDED BETWEEN 1 AM AND 3 AM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ011-030-MNZ096-WIZ017-029-033-034-041-042-053>055-061-181200-
ALLAMAKEE-CLAYTON-HOUSTON-TAYLOR-CLARK-TREMPEALEAU-JACKSON-
LA CROSSE-MONROE-VERNON-CRAWFORD-RICHLAND-GRANT-
1120 PM CDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

A LINE OF SEVERE THUNDERSTORMS COULD IMPACT THE AREA BETWEEN 2 AM
AND 4 AM. DAMAGING WINDS...LARGE HAIL...AND BRIEF HEAVY RAINFALL
ARE POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING. SOME OF
THESE STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL.

HEAT INDICES MAY APPROACH 100 DEGREES SOUTH OF INTERSTATE 90
SATURDAY AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY
AFTERNOON INTO SATURDAY EVENING. IF THE STORMS DEVELOP...HAZARDS
WOULD INCLUDE LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY
RAINFALL.

ADDITIONAL STORMS COULD OCCUR AT TIMES FROM MONDAY NIGHT THROUGH
THURSDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WOULD BE
POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 AM AND 4 AM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

In the hours before

Local storm report, Jul 18, 3:16 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
316 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     TSTM WND GST     FRENCH ISLAND           43.86N 91.26W
07/18/2015  M43 MPH          LA CROSSE          WI   ASOS

&&

WETENKAMP
Local storm report, Jul 18, 3:17 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
317 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND GST     2 S HOLMEN              43.93N 91.26W
07/18/2015  M40 MPH          LA CROSSE          WI   NWS EMPLOYEE

            35 TO 40 MPH WIND GUSTS REPORTED.

&&

WETENKAMP
Local storm report, Jul 18, 3:20 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
320 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     THORP                   44.96N 90.80W
07/18/2015                   CLARK              WI   LAW ENFORCEMENT

            POWER POLE REPORTED DOWN IN THORP.

&&

WETENKAMP
Special weather statement, Jul 18, 3:21 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
321 AM CDT SAT JUL 18 2015

WIZ043-044-181015-
JUNEAU-ADAMS-
321 AM CDT SAT JUL 18 2015

...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT JUNEAU AND
ADAMS COUNTIES BY 515 AM...

AT 319 AM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM 6 MILES SOUTH OF HATFIELD TO 6 MILES WEST OF NEW ALBIN...AND
MOVING EAST AT 40 MPH.

WIND GUSTS OF 45 TO 60 MPH ARE POSSIBLE WITH THESE STORMS. THESE
WIND GUSTS COULD CAUSE DAMAGE. IF THE STORMS HOLD TOGETHER SEVERE
THUNDERSTORM WARNINGS WILL BE ISSUED.

LOCATIONS IMPACTED INCLUDE...

MAUSTON...FRIENDSHIP...NEW LISBON...ADAMS...ELROY...NECEDAH...NEW
ROME...LEMONWEIR...STRONGS PRAIRIE...BIG FLATS...LINDINA...CAMP
DOUGLAS AND LYNDON STATION.

BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4364 9031 4425 9031 4425 8960 4364 8960
TIME...MOT...LOC 0819Z 271DEG 37KT 4433 9070 4352 9142

AJ
Local storm report, Jul 18, 3:26 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
326 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 AM     TSTM WND GST     FRENCH ISLAND           43.86N 91.26W
07/18/2015  M49 MPH          LA CROSSE          WI   ASOS

&&

WETENKAMP
Local storm report, Jul 18, 3:37 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
337 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 AM     TSTM WND DMG     SPARTA                  43.94N 90.81W
07/18/2015                   MONROE             WI   LAW ENFORCEMENT

            TREE DOWN ON A POWER LINE.

&&

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:23 AM CDTSevere Thunderstorm WarningARXBuffalo67 min
Jul 18, 1:36 AM CDTSpecial Weather StatementARXTrempealeau84 min
Jul 18, 2:06 AM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau54 min
Jul 18, 2:24 AM CDTSpecial Weather StatementARXClark, Jackson, La Crosse, Monroe, Taylor66 min
Jul 18, 2:32 AM CDTSevere Thunderstorm WarningARXClark, Taylor73 min
Jul 18, 2:43 AM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Trempealeau77 min
Jul 18, 3:09 AM CDTSpecial Weather StatementARXVernon66 min
Jul 18, 3:21 AM CDTSpecial Weather StatementARXAdams, Juneau114 min
Jul 18, 3:36 AM CDTAreal Flood AdvisoryARXLa Crosse114 min
Jul 18, 4:02 AM CDTSpecial Weather StatementARXCrawford, Grant, Richland73 min
Jul 18, 10:38 AM CDTSpecial Weather StatementARXGrant37 min
Jul 18, 11:26 AM CDTSpecial Weather StatementARXGrant49 min
Jul 18, 12:03 PM CDTTornado WarningARXGrant27 min
Jul 18, 12:31 PM CDTTornado WarningARXGrant44 min
Jul 18, 1:14 PM CDTTornado WarningARXGrant16 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.